New Tekturna Study

draco59
By draco59 Latest Reply 2012-03-04 22:41:52 -0600
Started 2012-02-24 16:15:11 -0600

Hi all,
I’m Brian, I joined the group today. I hope to get a lot of information from you and hope to help others the best I can.
I’m getting refills for my meds yesterday, I use mail order. I do it online and to I got my usual e-mail saying the order was filled and shipped, but there was only 1 med on it and I ordered 2. The Pharmacy usally calls the Dr If I’m out of refills, as was the case with these to. But I had called the office yesterday so they could call them in. So when I saw that only my Lasix was the only one filled, I called the office. Well, my cardiologist is out of town till Monday, but the nurse told me that they have to wait till he gets back Monday, because there’s a problem with the Tekturna I’m taking.
There has been a new study done and there’s a problem when combining Tekturna and Avapro. Which I’m on also, the nurse said the combination can cause problems with people with type 2 diabetes and a potential for kidney damage.
Here are 2 links to articles I found on it.
http://www.fiercepharma.com/story/novartis-en...
http://seekingalpha.com/article/317091-novart...
I hope you find them helpful…..
Thank you
Brian


6 replies

HeartHawk
HeartHawk 2012-02-24 22:44:06 -0600 Report

ryver,

Welcome aboard! Wow, they certainly do have you on quite the high BP regimen. Can you share what your BP was before mdeication and after?

Your Lasix is the brand name for furosemide a common diuretic ("water pill" to reduce fluid retention). Avapro is the brand name for irbesartan an angiotensin receptor blocker (ARB) which works by relaxing blood vessels and is also indicated for kidney problems. Tekturna is the brand name for aliskiren a new class of drugs called a direct renin inhibitor. Angiotensin, renin, and aldosterone are the three key hormones that regulate blood pressure. Aliskiren was also thought to be protective of the kidneys but the study you mention along with a recall and lawsuit will likely mean the end of aliskiren.

Talk to your doc about Tekturna and get a second opinion. I have linked one of your articles plus another internally for all to review.

http://www.heartconnect.com/news-articles/540-irbesartan

http://www.heartconnect.com/news-articles/539-novartis-ends-tekturna-trial-on-safety-concerns

Thanks for starting this important discussion!

HH

draco59
draco59 2012-03-03 22:30:31 -0600 Report

My Dr. stop my Teketurna, I see him May. but he did say, if my BP starts to over 140/90 consistently to call him. It’s been 4 days that I’ve been of it and my BP is still averaging 116/67. So far so good, we’ll just wait and see.

HeartHawk
HeartHawk 2012-03-04 00:25:57 -0600 Report

ryver,

Pretty good numbers! Congrats!

HH

HeartHawk
HeartHawk 2012-03-04 22:35:26 -0600 Report

Brian,

Heh, you got that right!. I was helping care for a senior citizen with no family and just one prescription was $2000 per month. I pay (well my insurance covers most of it) for a $140 per month drug that didn't even exist 10 years ago. This will continue as technology advances. People will pay anything to stay alive and drug development is awfully expensive. Pfizer was working on a drug (torcetrapib) that I was hoping to take but it ended up a billion dollar failure! They lost so much money they got out of the heart drug business!

HH

draco59
draco59 2012-03-04 22:41:52 -0600 Report

Your right, if it wasn't for insurance, I don't know if I could afford all the meds I take. They say better living thru chemistry, but nobody know the long term effects.